Alert archive / Georgia / Heat Advisories in 2016

Heat Advisory 3, NWS Atlanta, GA

July 8, 201637 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Jul 8, 2016, 3:25 AM EDT for 37 counties in Georgia. It took effect at Jul 8, 2016, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2016, 3:25 AM EDT (07:25 UTC)
In effect from
Jul 8, 2016, 12:00 PM EDT
Expired
Jul 8, 2016, 8:00 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
All 37 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Sumter County, GA, Taliaferro County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 16 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
855 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1877 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

016 
WWUS72 KFFC 080725
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 AM EDT FRI JUL 8 2016

GAZ038-039-049>051-059>062-071>076-081>086-093>098-104>113-090000-
/O.NEW.KFFC.HT.Y.0003.160708T1600Z-160709T0000Z/
OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-
WARREN-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA
325 AM EDT FRI JUL 8 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING.

* LOCATIONS...PORTIONS OF EAST CENTRAL GEORGIA FROM LEXINGTON TO
  FORSYTH TO AMERICUS.

* HEAT INDEX VALUES...105 TO 108.

* IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO 
  ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST
105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES.

DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND
STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE
ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST
AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES...
AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

&&

$$
2 follow-up statements
536 
WWUS72 KFFC 081409
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 AM EDT FRI JUL 8 2016



GAZ038-039-049>051-059>062-071>076-081>086-093>098-104>113-082215-
/O.CON.KFFC.HT.Y.0003.160708T1600Z-160709T0000Z/
OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-
WARREN-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA
1009 AM EDT FRI JUL 8 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...PORTIONS OF EAST CENTRAL GEORGIA FROM LEXINGTON TO 
  FORSYTH TO AMERICUS.

* HEAT INDEX VALUES...105 TO 108.

* IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO 
  ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES.

DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY
OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO
MAY BE AT RISK.

&&

$$
301 
WWUS72 KFFC 081840
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT FRI JUL 8 2016


GAZ038-039-049>051-059>062-071>076-081>086-093>098-104>113-090000-
/O.CON.KFFC.HT.Y.0003.000000T0000Z-160709T0000Z/
OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-
WARREN-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA
240 PM EDT FRI JUL 8 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...PORTIONS OF EAST CENTRAL GEORGIA FROM LEXINGTON TO 
  FORSYTH TO AMERICUS.

* HEAT INDEX VALUES...105 TO 108.

* IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO 
  ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES.

DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY
OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO
MAY BE AT RISK.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jul 8, 2:51 AM EDT, 34 minutes earlier.

Area forecast discussion, Jul 8, 2:51 AM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
251 AM EDT FRI JUL 8 2016

.PREV DISCUSSION... /Issued 906 PM EDT THU JUL 7 2016/

UPDATE...
Have updated the grids to pull the pops out of the forecast.
Convection has moved to the east of the CWA and precip is no
longer expected for the rest of the night.

PREV DISCUSSION.../Issued 316 PM EDT THU JUL 7 2016/

SHORT TERM /Tonight through Friday Night/...
Closely watching observed trends. Still appears convection if it
develops will be confined to northeast and eastcentral GA counties
this afternoon. 12z hires models still not showing much coverage
of convection which may fire along outflow boundary currently
slipping through northeast GA. with mlcape values 2000-3000 J/kg
and 0-6km nw oriented bulk shear 20-25kts...if a storm could fire
on a well defined boundary it would likely be severe.

By this evening...any forcing and and instability drops
dramatically so have tapered off and removed pops for all but far
northeast GA after 01z.

Could see similar situation tomorrow and will be highly dependent
on any MCS development and evolution overnight. For this reason...
hard to be comfortable with hires or even HRRR guidance beyond 12
hours. Temps should be quite a bit warmer Friday so will need to
monitor for possible heat advisory again. As it stands advisory
criteria will likely be met for Friday afternoon for SE counties.
Will wait for more recent guidance and better consensus from
neighboring offices before issuing any advisories.

SNELSON

LONG TERM /Saturday through Thursday/...

No major changes to the extended forecast.

Unsettled weather is expected for much of the long term portion of
the forecast.

A frontal boundary will remain draped across northern GA through the
weekend into early next week. With several perturbations in the flow
expected to move se/e in the mid levels...precip chances should be
enhanced. The highest chances should remain in the vicinity of the
boundary through Tuesday.

The boundary should become diffuse by the middle of next week.

Heat Index values may approach Heat Advisory criteria in the
southeast CWFA on Saturday.
NListemaa

PREV LONG TERM DISCUSSION...
/Issued 400 AM EDT THU JUL 7 2016/
The long term period begins with yet another strong shortwave
moving through the Tennessee valley which allows a surface front
to approach North GA. Best deep layer moisture remains over the
southern portions of the area but certainly enough over the North
to warrant low end pops even into the overnight period. Hot
conditions continue for Sat as 592DM high remains over Central GA
and along with increased low level moisture...will need to monitor
for possible heat advisory conditions. Otherwise...decaying front
will provide the focus for storms which will try to overcome warm
mid levels and cap in place. For these reasons...will hold pops
at low end chance for now.

For much of the remainder of the long term period...including
Sunday...we will see a more active pattern characterized by strong
shortwaves moving through and surface trough providing focus for
convective initiation. Timing of individual shortwaves and
position of meandering trough will ultimately define where best
rain chances reside but have favored the northern zones for now in
the latest grid set. This disturbed pattern will also help keep
temps down through the period...closer to climo values.

Deese

&&

.AVIATION...
06Z Update...
Generally VFR through the forecast. Possible patchy SCT MVFR
possible 10-14Z. Models suggest organized convection moving into
north Georgia 00z Saturday, but for now best chances remain away
from TAF sites. SW winds 6kt or less early this morning will
increase to 8-12 kt with gusts to 15-20kt through the day, then
diminish after 00z to 5-8kt.

//ATL Confidence...06Z Update...
High on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          97  76  98  75 /  20  20  30  20
Atlanta         94  76  95  75 /  10  10  30  20
Blairsville     90  70  89  67 /  20  20  40  30
Cartersville    95  74  94  73 /  10  10  40  30
Columbus        96  76  97  76 /  10  10  30  30
Gainesville     94  76  94  74 /  20  20  30  30
Macon           98  76  99  76 /  10  10  30  30
Rome            96  74  95  73 /  10  10  40  30
Peachtree City  95  74  95  73 /  10  10  30  20
Vidalia         98  77  98  76 /  10  10  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....Deese
AVIATION...31
Hazardous weather outlook, Jul 7, 8:56 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EDT THU JUL 7 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
856 PM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND
CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG TO ISOLATED
SEVERE DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS
BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:02 PM EDTSpecial Weather StatementFFCWhite13 min
Jul 8, 7:29 PM EDTSpecial Weather StatementFFCOconee, Walton31 min
Jul 8, 7:32 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe28 min
Jul 8, 7:41 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee, Walton34 min

Nearby

Heat Advisories in Georgia, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.